Alert archive / Arkansas / Special Weather Statements in 2016

Special Weather Statement, NWS Little Rock, AR

July 22, 2016Independence County, Arkansas

NWS Little Rock, AR issued this special weather statement at Jul 22, 2016, 5:21 PM CDT for Independence County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2016, 5:21 PM CDT (22:21 UTC)
Expired
Jul 22, 2016, 5:45 PM CDT
In force
24 min
Issued by
NWS Little Rock, AR

County Independence County, AR

The radar

The Little Rock radar (KLZK), 139 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2376 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

915 
WWUS84 KLZK 222221
SPSLZK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 PM CDT FRI JUL 22 2016
 
ARZ007-016-222245-
INDEPENDENCE AR-SHARP AR-
521 PM CDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDEPENDENCE AND
SOUTH CENTRAL SHARP COUNTIES UNTIL 545 PM CDT...

AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF CAVE CITY...OR 14 MILES NORTHEAST OF BATESVILLE.
THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AETNA...                          CHARLOTTE...

LAT...LON 3597 9149 3596 9136 3579 9136 3581 9157
TIME...MOT...LOC 2220Z 018DEG 3KT 3591 9145 

$$

46

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:56 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 22, 2:56 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
256 PM CDT FRI JUL 22 2016

.Short Term...Tonight through Saturday night

Afternoon convection firing up once again but a littke bit later
than the past few days. As such, temperatures were able to warm
quickly before cloud cover developed. Adams field in Little Rock
managed to reach 100 degrees before noon and as of this time has
reached 103 degrees. Heat indices over eastern and central sections
of the CWA hve exceeded 110 degrees requirubg the issuance of an
excessive heat advisory through 8 pm tonight.

Hot and humid conditions will continue tonight and into Saturday
with overnight lows once again in the 70s to low 80s. Conditions on
Saturday will be identical to what was seen on Friday. However the
ypper ridge will be supressed slightly by shortwave energy moving
through southern parts of  Alberta and Saskatchewan and the center
of the anticyclone moving to the west. This will result in slightly
lower heights and temperatures maybe a degree or two cooler, maybe.
Heat advisory criteria will be met easily once again on Satursday
but with the temperatures possibly dropping just a touch, will not
upgrade to an excessive heat warning but situation watched closely
as heat indices will approach criteria.

Once again, isolated afternoon convection is expected across the CWA
and expected to disipate afrter sunset. Some gusty winds and locally
heavy rainfall could be seen with this convection.
&&

.Long Term...Sunday through Friday

The long term period looks to be more active...with at least decent
chances for showers and thunderstorms over much of the state most
afternoons next week. However it will remain quite warm to start off
the period.

Upper level high pressure will weaken Sunday and into early next
week. As such temperatures will be cooler Sunday afternoon but
moisture levels will be a little higher so the resultant afternoon
heat index values will still rise above 105 degrees for much if not
all of the state. The heat advisory has been extended into Sunday
afternoon because of this. After Sunday rain chances will go up
significantly as a weak boundary moves into the state from the north
on Monday...and several weak disturbances move towards Arkansas from
the central plains through the rest of the week. Additionally...a
plume of +2.00 inch precipitable water values will remain situated
over the state from Monday onward...meaning that what showers and
thunderstorms are seen should be very efficient rain producers. The
presense of more rain and cloud cover means that afternoon
temperatures will be down significantly versus the last few
days...with highs from the upper 80s to perhaps mid 90s in the
warmer parts of Southern Arkansas expected next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     79  96  78  95 /  20  30  10  30
Camden AR         78  97  77  96 /  20  30  10  30
Harrison AR       76  95  75  94 /  10  30  10  30
Hot Springs AR    79  97  77  95 /  20  30  10  30
Little Rock   AR  80  99  78  96 /  20  30  10  30
Monticello AR     78  96  78  94 /  20  30  10  30
Mount Ida AR      77  98  76  95 /  10  30  10  30
Mountain Home AR  77  97  76  95 /  10  30  10  30
Newport AR        79  97  78  95 /  20  30  10  30
Pine Bluff AR     78  97  77  94 /  20  30  10  30
Russellville AR   78  98  77  96 /  10  30  10  30
Searcy AR         79  97  77  96 /  20  30  10  30
Stuttgart AR      79  96  78  95 /  20  30  10  30
&&

.LZK Watches/Warnings/Advisories...
Excessive Heat Warning until 8 PM CDT this evening FOR Arkansas-
Bradley-Cleburne-Cleveland-Desha-Drew-Faulkner-Grant-
Independence-Jackson-Jefferson-Lincoln-Lonoke-Monroe-Prairie-
Pulaski-Saline-White-Woodruff.

Heat Advisory until 9 PM CDT Sunday FOR Arkansas-Baxter-Boone-
Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha-
Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-Izard-
Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke-Marion-Monroe-
Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski-
Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell.

&&

Short Term...56 / Long Term...64
Hazardous weather outlook, Jul 22, 11:10 AM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1110 AM CDT FRI JUL 22 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
1110 AM CDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT TEMPERATURES TO WARM INTO THE 90S TO AROUND 100 FOR MOST
LOCATIONS THIS AFTERNOON. THESE HOT TEMPERATURES...COMBINED WITH
ELEVATED HUMIDITY LEVELS...WILL RESULT IN HEAT INDEX VALUES PEAKING
OVER 105 DEGREES FOR MOST AREAS THIS AFTERNOON. AREAS OF CENTRAL AND
EASTERN ARKANSAS WILL SEE HEAT INDICES NEAR OR OVER 110 DEGREES THIS
AFTERNOON.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR AREAS OF EASTERN AND
CENTRAL ARKANSAS AND A HEAT ADVISORY ELSEWHERE. STAY HYDRATED AND
TAKE EXTRA PRECAUTIONS AS THESE CONDITIONS CAN CREATE HEAT ILLNESSES.

SOME ISOLATED AFTERNOON THUNDERSTORMS COULD BE SEEN...WITH
CLOUD TO GROUND LIGHTNING THE PRIMARY THREAT. SOME GUSTY WINDS AND
LOCALLY HEAVY RAINFALL MAY ALSO BE SEEN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE HOT AND HUMID CONDITIONS WILL CONTINUE INTO THE WEEKEND.
AFTERNOON HIGHS WILL REMAIN IN THE 90S TO AROUND 100...WITH HEAT
INDEX VALUES PEAKING OVER 105 DEGREES THIS WEEKEND. TAKE EXTRA
PRECAUTIONS AS THESE CONDITIONS CAN CREATE HEAT ILLNESSES.

CHANCES FOR MORE SCATTERED SHOWERS AND THUNDERSTORMS INCREASE
STARTING EARLY NEXT WEEK...WITH SLIGHTLY COOLER CONDITIONS
EXPECTED. OTHER THAN CLOUD TO GROUND LIGHTNING...THE THREAT FOR
HAZARDOUS WEATHER IS EXPECTED TO BE LOW NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

62/66

In the hours before

Special weather statement, Jul 22, 5:01 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
501 PM CDT FRI JUL 22 2016

ARZ044-222230-
PULASKI AR-
501 PM CDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PULASKI COUNTY UNTIL 530
PM CDT...

AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHENAL VALLEY...OR OVER WEST LITTLE ROCK. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LITTLE ROCK...                    NORTH LITTLE ROCK...
WEST LITTLE ROCK...               MAUMELLE...
SOUTHWEST LITTLE ROCK...          CHENAL VALLEY...
STATE FAIRGROUNDS...              PINNACLE MOUNTAIN STATE PARK...
CAMMACK VILLAGE...                WAR MEMORIAL STADIUM...
FERNDALE...                       HILLCREST NEIGHBORHOOD...
THE HEIGHTS...

LAT...LON 3472 9229 3467 9248 3468 9250 3480 9259
      3487 9241
TIME...MOT...LOC 2201Z 234DEG 2KT 3477 9246

46
Special weather statement, Jul 22, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 PM CDT FRI JUL 22 2016

ARZ007-016-222245-
INDEPENDENCE AR-SHARP AR-
521 PM CDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDEPENDENCE AND
SOUTH CENTRAL SHARP COUNTIES UNTIL 545 PM CDT...

AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF CAVE CITY...OR 14 MILES NORTHEAST OF BATESVILLE.
THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AETNA...                          CHARLOTTE...

LAT...LON 3597 9149 3596 9136 3579 9136 3581 9157
TIME...MOT...LOC 2220Z 018DEG 3KT 3591 9145

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 11:02 AM CDTExcessive Heat WarningLZKArkansas, Bradley, Cleburne, Cleveland, Desha, Drew and 13 more9 hr
Jul 22, 5:01 PM CDTSpecial Weather StatementLZKPulaski29 min
Jul 22, 5:22 PM CDTSpecial Weather StatementLZKSaline23 min
Jul 22, 5:52 PM CDTSevere Thunderstorm WarningLZKPerry, Pulaski, Saline23 min
Jul 22, 6:01 PM CDTSpecial Weather StatementLZKGarland29 min
Jul 22, 6:04 PM CDTSevere Thunderstorm WarningLZKGarland, Saline26 min
Jul 22, 6:16 PM CDTSpecial Weather StatementLZKClark29 min
Jul 22, 6:41 PM CDTSpecial Weather StatementLZKIzard34 min
Jul 22, 6:44 PM CDTSevere Thunderstorm WarningLZKIndependence46 min
Jul 22, 6:58 PM CDTSevere Thunderstorm WarningLZKIzard32 min

Nearby

Special Weather Statements in Arkansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.